Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 9, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 4, 2025, 2:33 PM MST for Cochise County, Arizona. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2025, 2:33 PM MST (21:33 UTC)
- Expired
- Jul 4, 2025, 4:30 PM MST
- In force
- 117 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 70 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 9.6 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2624 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
664
WGUS55 KTWC 042133
FFWTWC
AZC003-042330-
/O.NEW.KTWC.FF.W.0009.250704T2133Z-250704T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
233 PM MST Fri Jul 4 2025
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Southern Cochise County in southeastern Arizona...
* Until 430 PM MST.
* At 233 PM MST, Doppler radar indicated thunderstorms producing
between 0.75 and 1.50 inches of heavy rain across the southern
portions of the Huachuca Mountains. Flash flooding is ongoing or
expected to begin shortly, especially drainages that drain into
Ash Canyon and Spring Creek. Roadway dips and other low-lying
areas along and near Highway 92 between Nicksville and Palominas
may be impacted.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Sierra Vista, Hereford, Palominas and Coronado National Memorial.
This includes Route 92 between mile markers 332 and 340.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3133 11024 3136 11028 3139 11029 3141 11026
3141 11024 3144 11019 3143 11010 3139 11010
3133 11014
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CWR2 follow-up statements
526
WGUS75 KTWC 042240
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
340 PM MST Fri Jul 4 2025
AZC003-042330-
/O.CON.KTWC.FF.W.0009.000000T0000Z-250704T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-
340 PM MST Fri Jul 4 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MST THIS
AFTERNOON FOR SOUTHERN COCHISE COUNTY...
At 340 PM MST, Doppler radar and automated rain gauges indicated
thunderstorms produced heavy rain across the warned area. Between
1.5 and 3 inches of rain have fallen. An automated rain gauge from
Ash Canyon reported 2.72 inches of rainfall in the last 3 hours and
a spotter from near Ash Canyon reported 2.0 inches of rainfall.
Flash flooding is ongoing.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Sierra Vista, Hereford, Palominas and Coronado National Memorial.
This includes Route 92 between mile markers 332 and 340.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3133 11024 3136 11028 3139 11029 3141 11026
3141 11024 3144 11019 3143 11010 3139 11010
3133 11014
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GLZ097
WGUS75 KTWC 042330
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
430 PM MST Fri Jul 4 2025
AZC003-042340-
/O.EXP.KTWC.FF.W.0009.000000T0000Z-250704T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-
430 PM MST Fri Jul 4 2025
...FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHERN COCHISE COUNTY...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat. Please continue to heed remaining road closures.
&&
LAT...LON 3133 11024 3136 11028 3139 11029 3141 11026
3141 11024 3144 11019 3143 11010 3139 11010
3133 11014
$$
GLZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 2:18 PM MST, 15 minutes earlier.
Area forecast discussion, Jul 4, 2:18 PM MST, 15 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 218 PM MST Fri Jul 4 2025 .SYNOPSIS...A drying trend is expected today into this weekend with mainly isolated storm coverage focused on locales south of Tucson. Temperatures will remain below normal this afternoon before warming back up to above normal levels by Sunday and continuing through much of next week. Very hot conditions may return Wednesday. && .DISCUSSION...Independence Day is one of those perfect holidays to get together with family and friends, enjoy your time in the moment and also reflect on the past. I guess we do the same type of thing with meteorology. Southeast Arizona has successfully made its move into the 2025 Monsoon this past week with plenty of thunderstorm activity the past several days already under our belt. Not all Monsoon seasons are like that. Some storm activity kinda trickles into the area over the first half of July. In any event, we have been advertising a decrease in thunderstorm activity today into this weekend and it looks like that will hold tight. The upper pattern is defined by the 500 mb high center building into Southeast Arizona from the WSW, in the wake of a departing trough which is currently moving through the Rockies. The latest GOES PWAT imagery indicated slightly over an inch of precipitable water across the southern half of Arizona. This matches up well with the 04/18Z KTWC sounding that has a PWAT value of 1.13 inches. Surface dewpoints have mixed out into the upper 40s to mid 50s. There is a weak 850-700 mb Theta-E ridge axis that extends across Sonora Mexico into Santa Cruz county. Normally, this should be enough moisture for storms to feed off of today...but the position of the upper high should hinder deep convection across the area. In fact, you can see it on the KTWC sounding AOA 550 mb. This warm layer will essentially choke off the storms as they get going. You can see this in the real world by looking at the storms that have shot-up real quick. The convective plume goes vertical into a thin tower, then it seemingly loses its base base and the tops then become a long plume of cirrus that extends NE due to the strong flow aloft. In any event, expect isolated to low-end scattered convection to develop across Santa Cruz and SW half of Cochise this afternoon. There is ample moisture to work with...so the storms will be capable of producing locally heavy rainfall. In fact, the 04/12Z HREF indicates on their 3-hr ensemble probability matched mean QPF a 30-50 percent chance of 1+ inch of rainfall. This matches up with reality since in several of the gages in the Huachuca mountains have received between 0.75 and 1.00 inch. We will see a reinforcement of lower level moisture across our neck of the woods overnight tonight into Saturday as a weak gulf surge spill into the lower deserts of SW Arizona. Despite the increase in moisture across the Western portions of the forecast area, The coverage of thunderstorms Saturday will also be limited, with the focus for storms shifting a little farther west into Santa Cruz county into the Tohono O'odham Nation. The 500 mb high is expected to slowly drift northward into NE AZ Sunday into the first half of next week. Although this seems like a subtle shift, this does change the direction of the flow from the SW to a more divergent NE flow, which is more conducive for thunderstorm activity Monday thru Wednesday. The only downside is that this will also lift the 300 mb high into WRN AZ. This will not only limit thunderstorms coverage across the western portions of thew forecast area, but will also warm us up. The 04/20Z NBM probabilities of reaching 110 degrees at the Tucson International Airport (KTUS) are now 14% Tuesday, 35% Wednesday and 18% Thursday. Nobody is a fan of that. For now, the warm celebrations with a quiet-ish holiday weekend will have to suffice. && .AVIATION...Valid through 06/00Z. SCT-BKN 7-12k ft AGL until 05/05Z...then SCT 12-15k ft AGL thru 05/19Z...then SCT-BKN 7-12k ft AGL again Saturday afternoon. ISOLD- SCT SHRA/TSRA are expected through 04/04Z with CIGS BKN 5-8k ft AGL and gusty outflow winds up to 40 kts. Surface winds generally WLY 8-13 kts, becoming SLY less than 10 kts overnight. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Slightly below normal temperatures this afternoon, then warming back this weekend into next week with the potential for very hot temperatures to return the middle of next week. Expect isolated to scattered showers and thunderstorms this afternoon into this evening mainly south and southeast of Tucson. A decrease in thunderstorm activity is expected this weekend as the area transitions into a low grade monsoon pattern. An eventual uptick in monsoon activity is possible the middle of next week but will be dependent on how quick the high pressure aloft shifts north. Winds generally light and under 15 mph with the exception of gusty and erratic winds up to 35-45 mph near any thunderstorms. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 5:07 PM MST | Areal Flood Advisory | TWC | Pima | 113 min |
| Jul 3, 6:25 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 4, 12:20 PM MST | Flash Flood Warning | TWC | Cochise | 2 hr |
| Jul 4, 2:08 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Jul 4, 4:24 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 2 hr |
| Jul 4, 4:26 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.